Alert archive / Arizona / Flash Flood Warnings in 2014
Flash Flood Warning 59, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 2, 2014, 5:13 AM MST for Mohave County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2014, 5:13 AM MST (12:13 UTC)
- Expired
- Aug 2, 2014, 7:15 AM MST
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 26 km from the middle of the area, began a volume at 12:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 0.2 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 236 J/kg
- Mixed-layer CIN
- -243 J/kg
- Mixed-layer LCL
- 2394 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
452
WGUS55 KVEF 021213
FFWVEF
AZC015-021415-
/O.NEW.KVEF.FF.W.0059.140802T1213Z-140802T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
513 AM MST SAT AUG 2 2014
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EXTREME WEST CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...
* UNTIL 715 AM MST
* AT 511 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS OVER EXTREME WEST CENTRAL MOHAVE
COUNTY NEAR WILLOW BEACH...OR 16 MILES SOUTHEAST OF BOULDER
CITY. THE STORMS PRODUCING FLASH FLOODING WERE NEARLY STATIONARY.
* LOCATIONS IMPACTED INCLUDE...
WILLOW BEACH...
WILLOW BEACH ROAD...
MAINLY RURAL AREAS OF EXTREME WESTERN MOHAVE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CAMPERS AND HIKERS SHOULD MOVE QUICKLY TO HIGHER GROUND IF RISING
WATER APPROACHES.
&&
LAT...LON 3573 11459 3577 11471 3579 11470 3581 11472
3583 11469 3585 11471 3587 11466 3591 11470
3594 11470 3596 11461 3583 11455
$$
WOLCOTT2 follow-up statements
246
WGUS75 KVEF 021313
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
613 AM MST SAT AUG 2 2014
AZC015-021415-
/O.CON.KVEF.FF.W.0059.000000T0000Z-140802T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
613 AM MST SAT AUG 2 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 AM MST FOR
EXTREME WEST CENTRAL MOHAVE COUNTY...
AT 606 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED
AREA. AREA RAINFALL GAUGES HAVE REPORTED BETWEEN 0.20-0.63 INCHES OF
PRECIPITATION IN THE AREA...WITH SOME RADAR ESTIMATES OVER ONE INCH
IN BASINS THAT FEED INTO WILLOW BEACH. USE EXTREME CAUTION IN THE
AREA...WASHES FLOW ALONG AND OVER WILLOW BEACH ROAD.
LOCATIONS IMPACTED INCLUDE...
WILLOW BEACH...
WILLOW BEACH ROAD...
MAINLY RURAL AREAS OF EXTREME WESTERN MOHAVE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CAMPERS AND HIKERS SHOULD MOVE QUICKLY TO HIGHER GROUND IF RISING
WATER APPROACHES.
&&
LAT...LON 3573 11459 3577 11471 3579 11470 3581 11472
3583 11469 3585 11471 3587 11466 3591 11470
3594 11470 3596 11461 3583 11455
$$
WOLCOTT303
WGUS75 KVEF 021408
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
708 AM MST SAT AUG 2 2014
AZC015-021415-
/O.EXP.KVEF.FF.W.0059.000000T0000Z-140802T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
708 AM MST SAT AUG 2 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 715 AM MST FOR EXTREME
WEST CENTRAL MOHAVE COUNTY...
SHOWERS AND THUNDERSTORMS WERE TAPERING OFF OVER THE WILLOW BEACH
AREA AND THE THREAT OF NEW FLASH FLOODING IS DIMINISHING RAPIDLY.
RUNOFF FROM EARLIER RAINFALL MAY STILL BE IMPACTING THE AREA...AND
IT IS UNKNOWN IF THE WILLOW BEACH ROAD IS PASSABLE AT THIS TIME. USE
EXTREME CAUTION IF TRAVELING IN THE AREA. A FLOOD ADVISORY REMAINS
IN EFFECT.
LAT...LON 3573 11459 3577 11471 3579 11470 3581 11472
3583 11469 3585 11471 3587 11466 3591 11470
3594 11470 3596 11461 3583 11455
$$
WOLCOTTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 2:00 AM MST, 3 hours 13 minutes earlier.
Area forecast discussion, Aug 2, 2:00 AM MST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 200 AM PDT SAT AUG 2 2014 .SYNOPSIS...INCREASING THUNDERSTORM COVERAGE WITH A RISK OF HEAVY RAIN CAN BE EXPECTED TODAY AND SUNDAY AS DEEPER MOISTURE AND A POTENT UPPER LEVEL DISTURBANCE MOVE IN FROM THE SOUTH. THIS WILL BE FOLLOWED BY A DRYING TREND FROM SOUTHWEST TO NORTHEAST EARLY NEXT WEEK. && .SHORT TERM...THROUGH SUNDAY NIGHT...NOT MUCH CHANGE TO PREVIOUS THINKING. POTENT UPPER LEVEL DISTURBANCE NEAR THE BAJA SPUR THIS MORNING WAS STILL TRACKING NORTHWARD AND ADVECTING DEEP SUBTROPICAL MOISTURE NORTHWARD AROUND ITS EASTERN SEMICIRCLE. DEEP MOISTURE WILL OVERSPREAD OUR AREA TONIGHT THROUGH SUNDAY NIGHT AND THE DISTURBANCE WILL SLOWLY TRACK NORTH ACROSS SOUTHERN CALIFORNIA...HELPING TO LIFT THE MOIST AIRMASS AND PRODUCE LOCALLY HEAVY RAIN. FLASH FLOOD WATCH LOOKS GOOD AND WILL REMAIN IN PLACE. TEMPERATURES WILL BE UNSEASONABLY COOL WITH THE CLOUD COVER AND RAINFALL...BUT THE HIGH MOISTURE CONTENT WILL MAKE IT FEEL QUITE STICKY. .LONG TERM...MONDAY THROUGH THURSDAY...THE UPPER LOW MOVING UP FROM THE SOUTH IS FORECAST BY ALL THE MODELS TO BE CENTERED OVER WESTERN NEVADA MONDAY MORNING WITH ANOTHER SHORTWAVE ROTATING AROUND THE BASE OF THE LOW INTO THE FORECAST AREA. THIS WILL MEAN A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS NORTH AND EAST OF THIS SHORTWAVE...IN OTHER WORDS THE NORTHEAST HALF OF THE FORECAST AREA. I WENT WITH LIKELY POPS FOR A GOOD PORTION OF LINCOLN AND NORTHERN MOHAVE COUNTIES. SOME CLEARING MAY BE POSSIBLE MONDAY AFTERNOON IN WESTERN SAN BERNARDINO COUNTY BEHIND THE SHORTWAVE. PRECIPITATION CHANCES WILL DECREASE FROM SOUTHWEST TO NORTHEAST MONDAY NIGHT AS THE SHORTWAVE WORKS INTO UTAH. SOUTHWEST FLOW WILL BE OVER THE AREA TUESDAY AND WEDNESDAY WITH A PACIFIC TROUGH MOVING INTO CALIFORNIA. SOME LINGERING MOISTURE WILL COMBINE WITH THIS TROUGH TO KEEP A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE NORTHERN PORTION OF THE FORECAST AREA. MODELS ARE IN GOOD AGREEMENT MOVING THE TROUGH INTO NEVADA THURSDAY WHICH WILL HELP KEEP A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE NORTH EVEN THOUGH DRIER AIR WILL BE MOVING IN. TEMPERATURES IN THE LONG TERM WILL START OUT PRETTY COOL MONDAY WITH THE UPPER LOW OVER THE AREA...ALTHOUGH NOT AS COOL AS WE ARE FORECASTING FOR SUNDAY. THEN TEMPERATURES WILL WARM TO NEAR NORMAL BY WEDNESDAY AND THURSDAY. && .AVIATION...FOR MCCARRAN...IT WILL BE A DIFFICULT WEEKEND WITH CHANCES FOR THUNDERSTORMS NEAR THE TERMINAL AND IN ALL APPROACH CORRIDORS...RESULTING IN PERIODS OF LOW CEILINGS AND NUMEROUS OUTFLOW BOUNDARIES WHICH WILL BRING SHIFTING WINDS TO THE AIRPORT. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...THUNDERSTORM CHANCES WILL INCREASE AREAWIDE TODAY AND SUNDAY...WITH THE MAIN CONCERNS BEING VERY HEAVY RAIN AND ERRATIC GUSTY WINDS. && .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE NEEDED TODAY AND SUNDAY FOR THUNDERSTORMS WITH VERY HEAVY RAIN AND POTENTIAL FLASH FLOODING. && MORGAN/HARRISON FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 5:34 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Aug 2, 2:53 AM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Aug 2, 4:27 AM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Aug 2, 5:23 AM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Aug 2, 6:38 AM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Aug 2, 4:45 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.